Jump to content
CrazyBoards.org

Augmentation with Parnate


Recommended Posts

Well, after 7 months of remision on 25Mgs of Parnate twice a day(MAOI-A)

It is slowly fading in it's effectivness. Anxiety is ok, just your typical lack of Norephineperine sleepiness and lack of motivation.

We know Tyramine is bad, but there is a natural suppliment called Tyrosyne that boosts Norephinepherine in the brain.

Problem is I am not sure if by taking even a small amount of Tyrosyne will result in a sharp elevation of my Blood Pressure.

Since taking Parnate I have not had one case of elevated BP and I have even eaten small amounts of Risky food.

The idea is if I can take just enough Tyrosyne to elevate Norephinepherine.

Link to comment
Share on other sites

Well I have taken tyrosine and it tossed me into mania. But I am Manic(depressive) and you have serious, difficult to treat depression. So our brains are different. I am not aware that it raises blood pressure. It does interact in some way with thyroid. Would you take 500 mgs per day and monitor your blood pressure every day? Maybe twice a day? Too bad you are in that part of the country. You could find an excellent ND in my neck of the woods to help you with this.

Go tar heels!

Link to comment
Share on other sites

Have you spoken to your doctor lately? If it were me, and I were on an MAOI, I wouldn't be adding anything anywhere without talking to a doctor.

I'm pretty sure tyrosine is a tyramine precursor and that just doesn't sound like good news.

Link to comment
Share on other sites

Tyrosine is a metabolic precursor for dopamine, norepinephrine, and epinephrine. You are currently taking a drug that inhibits degredation of those three chemicals. This sounds like a potentially bad combination to me.

Tyrosine is degraded to tyramine by bacteria (for instance, during the production of cheese), and they may be chemically similar enough to have the same effect. I wouldn't touch this combo with a ten foot pole.

EDIT: Modification of the Cardiovascular Effects of L-Dopa in Anesthetized Dogs by Inhibitors of Enzymes Involved in Catecholamine Metabolism

Robson found that dogs who were given L-DOPA on top of an MAOI experienced tachycardia and severe hypotension. L-DOPA is the next step up on the metabolic chain from tyrosine. That's worrisome. Don't do it.

Link to comment
Share on other sites

I agree with the above thoughts on tyrosine. Ive tried it on top of NRIs and it didnt really do much for me. Made me feel a bit over-energized and it didnt last very long. I dont really have much regard for supplements in psych issues. Maybe if youre deficient in something, which is rare. Best to try some other combos. receptor antagonists like nefazodone or an AAP? depends on your doc.

If youre looking for some ideas on what to do with parnate, there are a lot of folks on dr-bob.org that post on the forums about it. Just make sure to take all that info with a grain of salt and run it by your doc.

Dr. Gillman still has a web site with some info. A bunch of stuff on MAOI too I think. http://www.psychotropical.com/

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...